News List

Print
Press Enter to show all options, press Tab go to next option

IDPH Issues Synthetic Cannabinoid Warning

Post Date:03/29/2018 2:52 PM

IDPH_Logo_Color_200pxThe Illinois Department of Public Health (IDPH) is warning people about the dangers of synthetic cannabinoids, often called fake weed, K2, spice and synthetic marijuana, after receiving reports of more than 50 people who used synthetic cannabinoids suffering severe bleeding.

The IDPH recommends that if you have purchased any of this product in the past month, do not use it.  If you have used any of these products and begin to experience severe, unexplained bleeding or bruising, please have someone take you to the hospital immediately or call 911. Do not walk or drive yourself. Tell your health care providers about the possible link between your symptoms and synthetic cannabinoid use. 

For more information, visit the IDPH website.

UPDATE: As of April 5, 2018, IDPH has received reports of 89 cases, including two deaths, linked to this outbreak.  All cases have required hospitalization for symptoms such as coughing up blood, blood in the urine, severe bloody nose, or bleeding gums.  

Return to full list >>